MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Left Heart Support Blood Pump

Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Left Heart Support Blood Pump
Catalog Number 0048-0024-JP
Medical Device Problem Codes Malposition of Device (2616); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 07/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Us updated clinical narrative: additional information provided on 31jul2026 the device was explanted on (b)(6)2026 prior us clinical narrative: impella cp was percutaneously inserted via left femoral artery access site in a 77-year-old male patient presenting with cardiomyopathy and suspected myocarditis.The patient¿s comorbidities were not reported.The patient¿s clinical state prior to initiation of support was society for cardiovascular angiography and interventions (scai) shock stage d.The patient was medically supported by inotropes, vasopressors and was concurrently on ecmo.During impella support, there were concerns of hemolysis identified by hematuria.Imaging was utilized to assess pump position, and improper device positioning was initially suspected; however, despite position adjustment, hemolysis persisted without immediate improvement.No anatomical cardiac abnormalities were reported, and there was no reported contact between the pump and mitral valve structures.Haptoglobin therapy was administered, and following ecmo weaning and reduction of impella support level from performance (p) level p-7 to p-4, the hemolysis showed signs of improvement.The hemolysis was most likely contributed to the patient being on multiple mechanical circulatory support devices which can have an increase on shear stress of the red blood cells due resulting in hemolysis.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Impella
Common Device Name
Temporary Non-Roller Type Left Heart Support Blood Pump
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Danvers
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50114548
Report Number1220648-2026-11177
Device Sequence Number5305067
Product Code OZD
UDI-Device Identifier00813502011609
UDI-Public(01)00813502011609(17)271231(10)2027858007
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0048-0024-JP
Device Lot Number2027858007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2026
Initial Report FDA Received Date08/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient RaceAsian